MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90118
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a pyrenees tapered driver is worn and not holding the screws outside of the operating room.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.
 
Additional Manufacturer Narrative
A visual inspection was performed.Wear was found on the tip of the device and rotational deformation is observed.A material analysis was performed on a device from the same lot with the same failure mode to test device hardness, no non-conformities were observed.Device history records were reviewed for this lot, and no relevant issues were identified.Complaint history records were reviewed for this lot, similar complaints were identified.Initial report states that the tip of the tapered driver is worn and not holding the screws.Direction of the returned device tip deformation indicates it most likely occurred during screw insertion.It was reported that the device was not used at a difficult angle and that excessive force was not applied.Device has been used approximately 50 times and patient had normal bone.The rep reported via phone: "doctor is using these 2-3 days a week with 2-3 cases a day, and we do 2-3 level fusions.High volume for each driver (tapered and non-tapered)".The most likely cause of the reported event was determined to be a high volume of normal use.The degree of wear on the device supports this.It was reported that the surgeon is using these drivers 2-3 days a week with 2-3 cases a day, and that they do 2-3 level fusions.This usage correlates to 1250 - 3750 uses per year.
 
Event or Problem Description
It was reported that the tip of a pyrenees tapered driver is worn and not holding the screws outside of the or.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13061914
Report Number3004774118-2021-00414
Device Sequence Number13868539
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90118
Device Lot NumberMPYU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown